Chaos in economic models with exogenous shocks


AKHMET M. , Akhmetova Z., Fen M. O.

JOURNAL OF ECONOMIC BEHAVIOR & ORGANIZATION, vol.106, pp.95-108, 2014 (Journal Indexed in SSCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 106
  • Publication Date: 2014
  • Doi Number: 10.1016/j.jebo.2014.06.008
  • Title of Journal : JOURNAL OF ECONOMIC BEHAVIOR & ORGANIZATION
  • Page Numbers: pp.95-108
  • Keywords: Exogenous shocks, Pulse functions, Devaney chaos, Period-doubling cascade, Control of chaos, OPTIMAL-GROWTH, DYNAMICS, EXISTENCE, SYSTEM

Abstract

We investigate the generation of chaos in economic models through exogenous shocks. The perturbation is formulated as a pulse function where either values or instants of discontinuity are chaotically behaved. We provide a rigorous proof of the existence of chaos in the perturbed model. The analytical results are applied to Kaldor-Kalecki-type models of the aggregate economy subject to export and rainfall shocks, respectively. Simulations are used to demonstrate the emergence and the control of chaos. Our results shed light on a novel source of chaos in economic models and have important implications for policy-making. (C) 2014 Elsevier B.V. All rights reserved.